Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

September 18, 2012Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Sep 18, 2012, 1:47 PM EDT for Oswego County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 1:47 PM EDT (17:47 UTC)
Expired
Sep 18, 2012, 2:45 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS81 KBUF 181747
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
147 PM EDT TUE SEP 18 2012

NYZ005>008-181845-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-
147 PM EDT TUE SEP 18 2012

...LINE OF SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...

* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SHOWERS EXTENDING FROM ABOUT 10 MILES NORTH OF NINE MILE 
  POINT TO PHOENIX...AND MOVING EAST AT 25 MPH. ISOLATED WIND GUSTS 
  UP TO 50 MPH ARE POSSIBLE WITH THIS LINE OF SHOWERS.  

* SOME LOCATIONS AFFECTED BY THE STRONG WINDS MAY INCLUDE...
  NEW HAVEN...
  PALERMO AND PHOENIX...
  MEXICO...
  ELLISBURG AND SAND RIDGE...
  PULASKI...
  LACONA AND MANNSVILLE...
  LORRAINE AND LOWER SOUTH BAY...
  WORTH AND CONSTANTIA...

LAT...LON 4346 7570 4346 7582 4333 7588 4332 7585
      4315 7588 4319 7608 4326 7620 4320 7622
      4320 7629 4322 7631 4322 7647 4315 7647
      4315 7652 4351 7647 4354 7640 4354 7624
      4358 7621 4379 7623 4385 7566

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 18, 11:19 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 18, 11:19 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1119 AM EDT TUE SEP 18 2012

.SYNOPSIS...
COMPLEX LOW PRESSURE OVER THE EASTERN GREAT LAKES AND OHIO VALLEY
WILL LIFT NORTHEASTWARD ACROSS WESTERN NEW YORK AND INTO QUEBEC
THROUGH TODAY. THIS SYSTEM IS BRINGING A WIDESPREAD SOAKING RAINFALL
WITH SOME LOCATIONS PICKING UP OVER AN INCH OF RAIN. FOLLOWING
THE PASSAGE OF THIS LOW...HIGH PRESSURE WILL BUILD ACROSS NEW YORK
STATE TONIGHT AND WEDNESDAY ALONG WITH MUCH COOLER AND DRIER AIR.

&&

.NEAR TERM /THROUGH TONIGHT/...
A DEEPENING AREA OF LOW PRESSURE IS CENTERED NORTH OF LAKE ERIE LATE
THIS MORNING WITH A COLD FRONT EXTENDED SOUTH ACROSS EASTERN OHIO
AND ALONG THE WESTERN SLOPES OF THE APPALACHIANS. THIS LOW WILL LIFT
NORTHEAST ACROSS WESTERN NEW YORK AND INTO QUEBEC BY THIS
EVENING...BEFORE ACCELERATING OFF TOWARD LABRADOR TONIGHT. ALOFT...A
RATHER SHARP UPPER LEVEL TROUGH WITH AN AMPLIFIED 65KT 500MB JET
STREAM PATTERN IS DIGGING ACROSS THE UPPER GREAT LAKES INTO THE OHIO
RIVER VALLEY AND WILL SLIDE EAST INTO THE LOWER LAKES THROUGH
TONIGHT.

THE SYSTEM IS ACCOMPANIED BY A RICH SUPPLY OF GULF MOISTURE BEING
TRANSPORTED NORTH ALONG THE EASTERN EDGE OF THE UPPER TROUGH AS
OBSERVED ON RECENT WATER VAPOR IMAGERY. PRECIPITABLE WATER VALUES
ARE RANGING BETWEEN 1.5 AND 2 INCHES PER 14Z SPC MESOANALYSIS
GRAPHICS. PLENTY OF FORCING MECHANISMS...STRONGEST BEING THE DEEP
TROUGH ACROSS THE GREAT LAKES AND OHIO VALLEY...ARE IN PLACE TO
STRONGLY LIFT THIS MOISTURE. OTHERS INCLUDE EXCELLENT LOW LEVEL
CONVERGENCE IN THE VICINITY OF THE SURFACE LOW AND COLD FRONT
AND AT THE NOSE OF AN 80 KT 850MB LOW LEVEL JET. ALL OF THIS
MOISTURE AND LIFT WILL CONTINUE RAINFALL THIS AFTERNOON...SOME OF
WHICH WILL BE HEAVY AT TIMES. SOME WEAK ELEVATED INSTABILITY WILL
ALSO BE PRESENT ALOFT...AND THIS WILL ALSO ALLOW FOR THE POSSIBILITY
OF SOME ISOLATED EMBEDDED THUNDERSTORMS MAINLY WELL SOUTH AND EAST
OF THE LOW IN THE WARM SECTOR AND POSSIBLE ALONG THE COLD FRONT.

IN TERMS OF POTENTIAL RAINFALL AMOUNTS...THE BEST OVERALL LIFT AND
RICHEST MOISTURE WILL BE SUPERIMPOSED ACROSS AREAS FROM THE GENESEE
VALLEY EASTWARD...WHERE A CONSENSUS OF 00Z MODELS AND HPC SUGGESTS
THE POTENTIAL FOR AS MUCH AS 1 TO 2 INCHES OF RAINFALL. MEANWHILE
WEST OF THIS AXIS...SOMEWHAT LESSER BASIN AVERAGE RAINFALL AMOUNTS
OF A HALF INCH TO AN INCH APPEAR TO BE MORE LIKELY. GIVEN THE VERY
DRY ANTECEDENT CONDITIONS...THESE RAINFALL AMOUNTS WILL BE UNLIKELY
TO CAUSE ANY REAL FLOODING CONCERNS ACROSS LARGE AREAS OR ALONG OUR
LARGER CREEKS AND RIVERS...WITH ANY ISSUES LIKELY REMAINING CONFINED
TO LOCALIZED AREAS ALONG SMALLER STREAMS AND LOW LYING/OTHER AREAS
OF POOR DRAINAGE. WILL CONTINUE TO HIGHLIGHT THIS POTENTIAL WITHIN
THE HWO...AS WELL AS INCLUDE A MENTION OF LOCALLY HEAVY RAIN WITHIN
THE GRIDS AND WORDED FORECAST.

WITH REGARD TO THE TIMING THE END OF RAIN...EXPECT THE STEADIEST
RAINS TO QUICKLY TAPER OFF FROM WEST TO EAST BETWEEN LATE THIS
AFTERNOON AND THIS EVENING WITH THE PASSAGE OF THE TRAILING COLD
FRONT... WITH THE BACK EDGE OF THE PRECIP EXITING OUR EASTERN ZONES
ALTOGETHER BETWEEN 03Z AND 06Z TONIGHT.

ALONG WITH THE HEAVY RAINFALL...THE OTHER MAIN FORECAST CONCERN FOR
TODAY WILL BE THE POTENTIAL FOR SOME STRONG WIND GUSTS...MAINLY
ACROSS CENTRAL NEW YORK AND EAST OF LAKE ONTARIO. A POWERFUL 80KT
SOUTHERLY 850MB JET WILL SLIDE NORTHEASTWARD ACROSS THE EASTERN
FINGER LAKES AND NORTH COUNTRY...WITH 925 MB WINDS CORRESPONDINGLY
INCREASING TO BETWEEN 40 AND 50 KTS. WHILE THERMAL PROFILES ARE
RELATIVELY STABLE AND SHOULD PREVENT THESE WINDS FROM MIXING DOWN TO
THE SURFACE IN MOST LOCATIONS THE HIGHER TERRAIN OF THE NORTH
COUNTRY COULD STILL SEE SOME WIND GUSTS TO ADVISORY CRITERIA. THIS
WOULD BE PARTICULARLY THE TUG HILL PLATEAU AND WESTERN ADIRONDACK
FOOTHILLS OF LEWIS COUNTY. FOR THIS REASON...A WIND ADVISORY IS IN
EFFECT FOR LEWIS COUNTY THIS AFTERNOON AND EARLY THIS EVENING.

IN THE WAKE OF THE COLD FRONT...A WEST-NORTHWESTERLY FLOW OF MUCH
COOLER AIR WILL THEN FLOOD ACROSS THE REGION TONIGHT...WITH 850
MB TEMPS PLUNGING TO BETWEEN 0C AND +2C BY WEDNESDAY MORNING. WITH
LAKE SURFACE TEMPS STILL RUNNING AROUND 21C...THIS WILL BE PLENTY
COLD ENOUGH TO SET OFF A LAKE RESPONSE...HOWEVER MOISTURE WILL ONCE
AGAIN BE A BIG LIMITING FACTOR THANKS TO PLENTIFUL DRY AIR AND
SUBSIDENCE ADVECTING IN BEHIND THE DEPARTING LOW/COLD FRONT. WITH
THE BULK OF ANY MOISTURE CONFINED TO 5-6 KFT OR BELOW...WILL ONLY
INDICATE SOME LINGERING LOWER-END CHANCE POPS EAST-SOUTHEAST OF THE
LAKES TONIGHT...WITH THE REMAINDER OF THE AREA JUST EXPERIENCING
MAINLY DRY CONDITIONS ALONG WITH GRADUALLY DIMINISHING AMOUNTS OF
CLOUD COVER. GIVEN THE STRONG COLD AIR ADVECTION FOLLOWING THE
LOW...EXPECT A SHARP COOL DOWN FROM TODAY'S HIGHS IN THE MID 60S TO
LOWER 70S...WITH MOST LOCATIONS SEEING OVERNIGHT LOWS FALLING TO THE
MID TO UPPER 40S.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
A VERY HIGHLY AMPLIFIED UPPER LEVEL FLOW WILL BE FOUND ACROSS NORTH
AMERICA DURING THIS WHOLE PERIOD...AS A FULL LATITUDE TROUGH
CENTERED OVER THE UPPER GREAT LAKES WILL BE FLANKED BY ANOMALOUSLY
STRONG RIDGING OVER BRITISH COLUMBIA AND THE CANADIAN MARITIMES.
SINCE THE BASE OF THE TROUGH WILL BE SOME 500 MILES TO OUR WEST...
WE WILL EXPERIENCE SOME FAIRLY SIGNIFICANT WARMING AS WE PUSH
TOWARDS THE END OF THE WEEK. THE WARMING TREND WILL BE ACCOMPANIED
BY GENERALLY DRY WEATHER. THE DETAILS...

THE SHARP LONG WAVE TROUGH THAT WILL BE RESPONSIBLE FOR TODAYS RAIN
WILL BE IN THE PROCESS OF 'RELOADING' OVER THE UPPER GREAT LAKES ON
WEDNESDAY. ONE STRONG SHORTWAVE WILL BE EXITING ACROSS THE SAINT
LAWRENCE VALLEY WHILE AN EQUALLY ROBUST DISTURBANCE WILL BE DIGGING
INTO THE NEWLY ESTABLISHED TROUGH OVER THE UPPER MISSISSIPPI VALLEY.
THIS WILL ESSENTIALLY RE-ESTABLISH THE TROUGH FURTHER TO THE
WEST...WHILE SHORTWAVE RIDGING BETWEEN THE FEATURES WILL SUPPORT A
BROAD AREA OF SFC HIGH PRESSURE OVER THE UPPER OHIO VALLEY.

THIS WOULD NORMALLY EQUATE TO PROBLEM FREE WEATHER ON WEDNESDAY...
BUT GIVEN THAT H85 TEMPS WILL BE IN THE VCNTY OF +2 C...PARTS OF THE
REGION WILL HAVE TO CONTEND WITH SOME LAKE INDUCED CLOUDS/SHRA.
MODERATELY UNSTABLE AIR WILL BE FOUND OVER BOTH LAKES WITH LAKE
INDUCED CAPES IN THE VCNTY OF 500-1000 J/KG...BUT LIKE THE LAST SHOT
OF CHILLY AIR LAST WEEK...LOW LEVEL MOISTURE WILL BE LIMITED. THERE
WILL ALSO BE A LOWERING SUBSIDENCE CAP...SO THE DAY SHOULD FEATURE
SOME IMPRESSIVE LOOKING CU DURING THE MORNING AND MIDDAY OVER AND
SOUTHEAST OF BOTH LAKES WITH THE CU FLATTENING AS THE DAY WEARS ON.
ANY SHOWERS THAT DO DEVELOP WILL DO SO BEFORE LUNCHTIME...SO ALL IN
ALL...A VERY LIMITED LAKE RESPONSE. AS IS TYPICALLY THE CASE THIS
EARLY IN THE LAKE EFFECT SEASON...THERE MAY EVEN BE A LAKE SHADOW
THAT DEVELOPS EAST OF LK ERIE LATER IN THE DAY. OTHERWISE...IT WILL
BE QUITE COOL WEDNESDAY WITH AFTERNOON TEMPS STRUGGLING INTO THE
LOW-MID 60S FOR ALL BUT THE HIGHER ELEVATIONS.

THE SFC BASED RIDGE WILL MOVE EAST OF THE REGION WEDNESDAY NIGHT
WHILE THE NEXT FRONTAL SYSTEM WILL TAKE AIM ON THE REGION FROM THE
UPPER GREAT LAKES. THE RESULTING SOUTHERLY FLOW WILL PRODUCE ENOUGH
WARM ADVECTION TO SHUT DOWN ANY RESIDUAL LAKE INDUCED CLOUD COVER SO
A CLEAR AND SEASONABLY CHILLY NIGHT CAN BE EXPECTED.

THE NEWLY ESTABLISHED LONG WAVE TROUGH WILL BE IN PLACE OVER THE
UPPER MISSISSIPPI VALLEY ON THURSDAY. MEANWHILE THE AFOREMENTIONED
COLD FRONT...WHICH SHOULD BE MOISTURE STARVED TO BEGIN WITH...WILL
LOSE ITS PUNCH AS IT WILL GET HUNG UP IN THE BROAD SOUTHWEST FLOW
OVER THE LOWER GREAT LAKES. THIS WILL RESULT IN A GORGEOUS THURSDAY
ACROSS OUR REGION WITH ABUNDANT SUNSHINE AND CONTINUED WARM
ADVECTION LEADING TO HIGHS IN THE UPPER 60S TO LOWER 70S.

WHILE ONE COLD FRONT WILL BE WASHING OUT/DISSIPATING JUST TO OUR
WEST THURSDAY NIGHT...ADDITIONAL SHORTWAVE ENERGY FEEDING INTO THE
LONG WAVE TROUGH WILL HELP TO GENERATE ANOTHER FRONTAL BOUNDARY THAT
WILL RUN FROM THE UPPER GREAT LAKES TO THE CENTRAL PLAINS THURSDAY
NIGHT AND FRIDAY. THIS FRONT IS ALSO EXPECTED TO BECOME PARALLEL TO
THE UPPER LEVEL FLOW...BUT UNLIKE ITS PREDECESSOR...THERE MAY BE
SOME WAVES ALONG THE FRONT THAT COULD EVENTUALLY EVENTUALLY RIDE UP
ALONG THE FRONT OVER OUR REGION (GFS SOLUTION).

BEFORE THAT CAN HAPPEN THOUGH...WE CAN LOOK FORWARD TO ANOTHER BONUS
DAY OF AT LEAST PARTIAL SUNSHINE AND COMFORTABLE TEMPERATURES. THE
LAST FULL DAY OF SUMMER WILL APPROPRIATELY FEATURE SUMMER LIKE
WARMTH AS DOUBLE DIGIT H85 TEMPS WILL SUPPORT AFTERNOON HIGHS IN THE
MID TO UPPER 70S FOR THE MAJORITY OF WESTERN AND NORTH CENTRAL NEW
YORK.

DETERIORATING CONDITIONS CAN THEN BE EXPECTED AS WE HEAD INTO THE
WEEKEND AS A FRONTAL BOUNDARY WILL MAKE ITS WAY ACROSS SOUTHERN
ONTARIO AND LAKE ERIE DURING THE COURSE OF FRIDAY NIGHT. SHOWERS
ALONG AND AHEAD OF THIS FRONT WILL MOVE ACROSS OUR REGION IN THE
PROCESS...STARTING OFF WHAT SHOULD BE A RATHER UNSETTLED WEEKEND.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
THERE IS STRONG CONSENSUS BETWEEN THE VARIOUS MEDIUM RANGE
OPERATIONAL AND ENSEMBLE GUIDANCE PACKAGES THAT A FULL LATITUDE LONG
WAVE TROUGH WILL REMAIN IN PLACE OVER EASTERN CANADA AND THE GREAT
LAKES REGION THROUGH THE FIRST HALF OF NEXT WEEK. THE BASE OF THIS
TROUGH WILL BE CLOSE ENOUGH TO OUR FORECAST AREA TO GUARANTEE BELOW
NORMAL TEMPERATURES DURING THE BULK OF THE PERIOD...WITH THE NADIR
COMING DURING THE SECOND HALF OF THE WEEKEND WHEN MERCURY READINGS
WILL LIKELY AVERAGE 10 DEGREES F BELOW NORMAL.

FOR SATURDAY...A SLOW MOVING FRONTAL BOUNDARY WILL MAKE ITS WAY
ACROSS OUR FORECAST AREA...PRODUCING SCATTERED SHOWERS IN THE
PROCESS. THE ECMWF APPEARS TO BE MORE REALISTIC WITH THIS SOLUTION
THAN THE GFS...AS THE LATTER MODEL SEEMS TO PUSH THE FRONT THROUGH
TOO QUICKLY GIVEN ITS ALIGNMENT TO THE H7-5 FLOW.

THE NEXT SHOT OF CHILLY AIR WILL MAKE ITS WAY ACROSS THE REGION IN
THE WAKE OF THE FRONT ON SUNDAY. H85 TEMPS SHOULD ONCE AGAIN DROP TO
BETWEEN ZERO AND +2C...WHICH WILL SET UP SOME MODERATE INSTABILITY
OVER LAKES ERIE AND ONTARIO. THIS TIME AROUND THOUGH...THE BASE OF
THE H5 TROUGH WILL BE CROSSING THE LOWER LAKES WITH A DEEPER
MOISTURE FIELD...SO A MORE NOTICEABLE LAKE RESPONSE CAN BE EXPECTED.

WHILE AN UPPER LEVEL CYCLONIC FLOW WILL REMAIN IN PLACE ACROSS THE
REGION ON MONDAY...SFC BASED RIDGING OVER THE UPPER OHIO VALLEY IS
FORECAST TO BUILD ACROSS WESTERN NEW YORK. THIS SCENARIO WOULD HELP
TO SHUT DOWN MOST OF THE LAKE EFFECT RAIN SHOWERS...ALTHOUGH WILL
KEEP LOW CHC POPS IN PLACE EAST OF LK ONTARIO WHERE A CHILLY
WESTERLY FETCH COULD SUPPORT SOME LINGERING ACTIVITY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE CENTERED JUST WEST OF LAKE ONTARIO WILL MOVE TO THE
NORTHEAST AND DRAG A COLD FRONT ACROSS WESTERN AND CENTRAL NEW YORK
THIS AFTERNOON. STEADY RAIN AHEAD OF THE FRONT WILL TAPER OFF TO
LIGHTER SHOWERS AFTER THE FRONTAL PASSAGE. HOWEVER...WIDESPREAD MVFR
TO IFR CONDITIONS WILL BE COMMON UNTIL ABOUT 00Z WITH LOW LEVEL
MOISTURE EXPECTED TO LINGER BEHIND THE FRONT.

TONIGHT...ANY LINGERING SYNOPTIC-SCALE SHOWERS WILL TAPER OFF FROM
WEST TO EAST DURING THE EVENING AS HIGH PRESSURE AND MUCH DRIER AIR
BEGIN TO BUILD NORTHEAST FROM THE OHIO VALLEY...THOUGH SOME
SCATTERED LAKE EFFECT RAIN SHOWERS MAY CONTINUE EAST-SOUTHEAST OF
THE LAKES GIVEN THE ARRIVAL OF MUCH COOLER AIR ALOFT. IN
GENERAL...EXPECT SLOWLY IMPROVING CONDITIONS UNDER THE BUILDING
RIDGE...WITH VSBYS IMPROVING BACK TO VFR AND CIGS TO MVFR/VFR.

LLWS WILL IMPACT KART UNTIL THE POTENT LOW LEVEL JET SHIFTS INTO THE
EASTERN PART OF THE STATE BY MID AFTERNOON.

OUTLOOK...
WEDNESDAY...IMPROVING TO VFR...WITH SCATTERED LAKE EFFECT RAIN
SHOWERS ENDING SOUTHEAST OF THE LAKES.
THURSDAY AND FRIDAY...MAINLY VFR.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
DEEPENING LOW PRESSURE NORTH OF LAKE ERIE WITH SOUTHWARD EXTENDING
COLD FRONT WILL LIFT NORTHEASTWARD ACROSS WESTERN NEW YORK AND INTO
SOUTHERN QUEBEC BY THIS EVENING...BEFORE RAPIDLY EJECTING NORTH TO
LABRADOR TONIGHT.

INCREASING SOUTHERLY WINDS OUT AHEAD OF THE LOW ARE ALREADY
PRODUCING WINDS AND WAVES NEAR OR AT ADVISORY CRITERIA ACROSS THE
EASTERN THIRD OF LAKE ONTARIO. FOLLOWING THE PASSAGE OF THE LOW AND
ITS ASSOCIATED COLD FRONT THIS AFTERNOON AND THIS EVENING...WINDS
WILL RAPIDLY SHIFT TO WESTERLY/WEST-NORTHWESTERLY AND FRESHEN...
BRINGING MORE WIDESPREAD ADVISORY-LEVEL WINDS AND WAVES ACROSS LAKES
ERIE AND ONTARIO. FOR THESE REASONS...SMALL CRAFT ADVISORIES ARE IN
EFFECT AS OUTLINED BELOW.

WIND AND WAVES WILL THEN SUBSIDE ON WEDNESDAY AS HIGH PRESSURE
RIDGES NORTHEAST FROM THE OHIO VALLEY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 2 PM
         EDT WEDNESDAY FOR LOZ043.
         SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 11 AM EDT
         WEDNESDAY FOR LOZ042.
         SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR LOZ044-
         045.

&&

SYNOPSIS...JJR/SMITH
NEAR TERM...JJR/SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR/TJP
MARINE...JJR/SMITH
Hazardous weather outlook, Sep 18, 5:13 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
513 AM EDT TUE SEP 18 2012

NYZ001>005-010>014-019>021-085-190915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
513 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE LIFTING OUT OF THE UPPER OHIO VALLEY WILL PRODUCE A
SOAKING RAIN ACROSS THE REGION TODAY WITH MOST AREAS FORECAST TO
RECEIVE AN AVERAGE OF AN INCH OF RAIN BY THIS EVENING. SLIGHTLY
HIGHER AMOUNTS WILL BE POSSIBLE OVER THE SOUTHERN TIER AND FINGER
LAKES REGIONS WHERE THE RAIN COULD BE HEAVY AT TIMES.

GIVEN THE VERY DRY CONDITIONS WE HAVE EXPERIENCED THIS SUMMER...
SUCH RAINFALL WILL BE LARGELY BENEFICIAL AND UNLIKELY TO CAUSE
FLOODING OF LARGER CREEKS AND RIVERS...THOUGH IT COULD STILL LEAD
TO LOCALIZED FLOODING ALONG SMALLER STREAMS AND IN LOW LYING OR
OTHER AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-007-190915-
OSWEGO-JEFFERSON-
513 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE LIFTING OUT OF THE UPPER OHIO VALLEY WILL PRODUCE A
SOAKING RAIN ACROSS THE REGION TODAY WITH MOST SITES FORECAST TO
RECEIVE AN INCH...TO AN INCH AND A HALF OF RAIN THROUGH EARLY
TONIGHT.

GIVEN THE VERY DRY CONDITIONS WE HAVE EXPERIENCED THIS SUMMER...
SUCH RAINFALL SHOULD BE LARGELY BENEFICIAL AND UNLIKELY TO CAUSE
FLOODING OF LARGER CREEKS AND RIVERS. HOWEVER...THE MODERATE TO
OCCASIONALLY HEAVY RAIN COULD STILL LEAD TO LOCALIZED FLOODING
ALONG SMALLER STREAMS AND IN LOW LYING OR OTHER AREAS OF POOR
DRAINAGE.

IT WILL ALSO BE RATHER WINDY AT TIMES THIS AFTERNOON WITH WIND
GUSTS APPROACHING 40 MPH ACROSS THE TUG HILL PLATEAU.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-190915-
LEWIS-
513 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

LOW PRESSURE LIFTING OUT OF THE UPPER OHIO VALLEY WILL ALSO PRODUCE
A SOAKING RAIN TODAY WITH MOST SITES FORECAST TO RECEIVE AN
INCH...TO AN INCH AND A HALF OF RAIN THROUGH EARLY TONIGHT.

GIVEN THE VERY DRY CONDITIONS WE HAVE EXPERIENCED THIS SUMMER...
SUCH RAINFALL SHOULD BE LARGELY BENEFICIAL AND UNLIKELY TO CAUSE
FLOODING OF LARGER CREEKS AND RIVERS. HOWEVER...THE MODERATE TO
OCCASIONALLY HEAVY RAIN COULD STILL LEAD TO LOCALIZED FLOODING
ALONG SMALLER STREAMS AND IN LOW LYING OR OTHER AREAS OF POOR
DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
513 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Sep 18, 12:50 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1250 PM EDT TUE SEP 18 2012

NYZ004>008-181745-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-WAYNE NY-
1250 PM EDT TUE SEP 18 2012

...LINE OF SHOWERS WITH GUSTY WINDS MOVING INTO THE AREA...

* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS EXTENDING ALONG A LINE EXTENDING FROM 13 MILES
  WEST OF OSWEGO TO CLYDE...AND MOVING EAST AT 40 MPH. WIND GUSTS UP
  TO 50 MPH ARE POSSIBLE AS THIS LINE OF SHOWERS CROSSES THE AREA.

* SOME LOCATIONS AFFECTED BY THE STRONG WINDS MAY INCLUDE...
  OSWEGO...
  FULTON...

LAT...LON 4347 7578 4346 7582 4333 7588 4328 7586
      4315 7589 4319 7608 4326 7620 4320 7622
      4320 7629 4322 7631 4322 7647 4305 7649
      4305 7697 4330 7691 4335 7670 4343 7663
      4353 7642 4354 7623 4380 7624 4384 7566

TJP
Special weather statement, Sep 18, 1:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
147 PM EDT TUE SEP 18 2012

NYZ005>008-181845-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-
147 PM EDT TUE SEP 18 2012

...LINE OF SHOWERS WITH GUSTY WINDS MOVING ACROSS THE AREA...

* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SHOWERS EXTENDING FROM ABOUT 10 MILES NORTH OF NINE MILE
  POINT TO PHOENIX...AND MOVING EAST AT 25 MPH. ISOLATED WIND GUSTS
  UP TO 50 MPH ARE POSSIBLE WITH THIS LINE OF SHOWERS.

* SOME LOCATIONS AFFECTED BY THE STRONG WINDS MAY INCLUDE...
  NEW HAVEN...
  PALERMO AND PHOENIX...
  MEXICO...
  ELLISBURG AND SAND RIDGE...
  PULASKI...
  LACONA AND MANNSVILLE...
  LORRAINE AND LOWER SOUTH BAY...
  WORTH AND CONSTANTIA...

LAT...LON 4346 7570 4346 7582 4333 7588 4332 7585
      4315 7588 4319 7608 4326 7620 4320 7622
      4320 7629 4322 7631 4322 7647 4315 7647
      4315 7652 4351 7647 4354 7640 4354 7624
      4358 7621 4379 7623 4385 7566

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:57 AM EDTWind AdvisoryBUFLewis12 hr
Sep 18, 12:50 PM EDTSpecial Weather StatementBUFOswego55 min
Sep 18, 2:44 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego61 min
Sep 18, 6:35 PM EDTSpecial Weather StatementBUFJefferson, Oswego55 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.